Texas, 2015

Drought in Texas, March 1 to 25, 2015

March 1 to 25, 2015 · NWS CRP · 2 events in 2 counties and zones

Above normal rainfall occurred across all of South Texas except for the extreme western Brush Country during the month of March. The severe drought over portions of Goliad and Victoria Counties diminished by the end of the month after 6 to 9 inches of rainfall occurred during the month.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Above normal rainfall occurred across all of South Texas except for the extreme western Brush Country during the month of March. The severe drought over portions of Goliad and Victoria Counties diminished by the end of the month after 6 to 9 inches of rainfall occurred during the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Feb 28, 10:48 PM CST, 1 hour 12 minutes earlier.

Area forecast discussion, Feb 28, 10:48 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1048 PM CST SAT FEB 28 2015

.DISCUSSION...PLEASE SEE THE AVIATION DISCUSSION BELOW FOR MORE
DETAILS.

&&

.AVIATION...IFR/LIFR CONDITIONS WL PERSIST THROUGH MOST OF THE
NEXT 24 HOURS ACROSS SOUTH TEXAS. WARM MOIST AIR WL CONTINUE TO
OVERRUN SHALLOW COOL AIR THROUGH SUNDAY. THE NEXT RESULT WL BE
AREAS OF LIGHT RAIN AND DRIZZLE...ESPECIALLY THROUGH SUNDAY
MORNING ACROSS ALI...CRP AND VCT. ALSO...A THICK STRATUS DECK WITH
AREAS OF FOG WL PERSIST. VSBYS ARE EXPECTED TO GRADUALLY LOWER OVERNIGHT
AND REMAIN MOSTLY IN THE IFR RANGE THROUGH SUNDAY MORNING. A
SLIGHT IMPROVEMENT IN CIGS/VSBYS IS EXPECTED AFTER 18Z SUNDAY
BEFORE LOWERING DOWN AGAIN BY EARLY SUNDAY EVENING.

&&

.PREV DISCUSSION... /ISSUED 704 PM CST SAT FEB 28 2015/

DISCUSSION...00Z CRP SOUNDING INDICATED SATURATED WARM AIR ADVECTION
LAYER ABOVE THE SHALLOW COLD AIR MASS UP TO 10 KFT. ISENTROPIC LIFT
WILL CONTINUE IN THE 290-300K LAYER OVER THE COASTAL PLAINS THROUGH
THIS EVENING WITH THE AXIS SHIFTING TOWARD THE EAST AFTER MIDNIGHT.
RAISE POPS TO LIKELY FOR THE SOUTHERN COASTAL BEND THIS EVENING WITH
RAIN CHANCES DECREASING TO CHANCE POPS OVERNIGHT. STILL TRICKY ON
WHERE COASTAL TROUGH...OVER THE COASTAL WATERS INTO THE MATAGORDA
BAY AREA...WILL MOVE TONIGHT IF AT ALL. STILL PREFER 18Z NAM/15Z SREF
WITH REGARDS TO COLD AIR HOLDING THIS EVENING AND PUSHING INTO THE
AREA OVERNIGHT. NO CHANGES MADE TO THE TEMPERATURE FORECAST.

MARINE...SCA CONTINUES FOR THE OFFSHORE WATERS AS BUOYS INDICATED
ELEVATED SEAS OF 8 TO 9 FEET REMAIN. THIS WILL CONTINUE THROUGH THE
OVERNIGHT BEFORE SUBSIDING BELOW SCA CRITERIA.

PREV DISCUSSION... /ISSUED 522 PM CST SAT FEB 28 2015/

DISCUSSION...PLEASE SEE THE AVIATION DISCUSSION BELOW FOR MORE
DETAILS.

AVIATION...IFR/LIFR CONDITIONS WL PERSIST THROUGH MOST IF NOT ALL
OF THE TAF FCST PD FOR SOUTH TEXAS. WARM MOIST AIR WL CONTINUE TO
OVERRUN SHALLOW COOL AIR THROUGH SUNDAY...PRODUCING LIGHT RAIN AND
DRIZZLE FOR ALI...CRP AND VCT AND PRODUCING/MAINTAINING A THICK
STRATUS DECK. VSBYS ARE EXPECTED TO GRADUALLY LOWER OVERNIGHT AND
REMAIN LOW THROUGH SUNDAY MORNING GIVEN THIS SETUP. A SLIGHT
IMPROVEMENT IN CIGS/VSBYS IS EXPECTED AFTER 18Z SUNDAY ESPECIALLY
ACROSS THE LRD AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    49  62  55  74  63  /  60  20  10  10  10
VICTORIA          46  62  52  72  62  /  70  30  20  20  20
LAREDO            41  62  53  77  64  /  20  10  10  10  10
ALICE             45  61  54  75  63  /  40  20  10  10  10
ROCKPORT          53  63  56  70  63  /  70  20  10  20  10
COTULLA           41  59  49  73  61  /  20  10  20  20  20
KINGSVILLE        47  62  55  75  64  /  60  20  10  10  10
NAVY CORPUS       52  63  57  70  63  /  60  20  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RIP CURRENT RISK UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
     ZONES: ARANSAS...KLEBERG...NUECES.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST SUNDAY FOR THE FOLLOWING
     ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
     NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     FROM 20 TO 60 NM.

&&

MB/80...AVIATION
Hazardous weather outlook, Feb 28, 5:31 AM CST, 18 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
531 AM CST SAT FEB 28 2015

TXZ229>234-239>247-011145-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
531 AM CST SAT FEB 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A HIGH RISK OF RIP CURRENTS WILL EXIST THIS AFTERNOON ALONG GULF
FACING BEACHES...PRIMARILY FROM SAINT JOSEPH ISLAND SOUTH TO THE
PADRE ISLAND NATIONAL SEASHORE. OTHERWISE...NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A MODERATE RIP CURRENT RISK WILL BE POSSIBLE SUNDAY THROUGH EARLY NEXT
WEEK ALONG THE GULF-FACING BEACHES.

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AS A COLD FRONT MOVES
THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-011145-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
531 AM CST SAT FEB 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR NEAR SHORE MARINE AREAS
THROUGH THIS AFTERNOON AND OFFSHORE AREAS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AS A COLD FRONT MOVES
THROUGH THE AREA.

SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE ON TUESDAY IN
ADVANCE OF A COLD FRONT. SMALL CRAFT ADVISORY CONDITIONS WILL
DEVELOP BEHIND THE COLD FRONT WEDNESDAY EVENING INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

PZ/TB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 drought. Local standard time, as filed.

Drought, Goliad

When
March 1, 12:00 AM CST to March 25, 11:00 PM CST
Where
Goliad forecast zone
Reported by
Drought Monitor
Coordinates
28.657, -97.426 (the zone’s center; the record gives no point)

Severe drought ended over the county after much above normal rainfall occurred during the month.

Drought, Victoria

When
March 1, 12:00 AM CST to March 25, 11:00 PM CST
Where
Victoria forecast zone
Reported by
Drought Monitor
Coordinates
28.796, -96.971 (the zone’s center; the record gives no point)

Severe drought ended over the county after much above normal rainfall occurred during the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, March 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 564507, 564508.